Missouri, 2005

Hail in Missouri, June 6, 2005

June 6, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 6, 12:32 PM CST, 13 minutes earlier.

Area forecast discussion, Jun 6, 12:32 PM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE LONG TERM DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 PM CDT MON JUN 6 2005

.DISCUSSION...

...MESOSCALE CONVECTIVE DISCUSSION...

CONVECTIVE COMPLEX MOVING ACROSS THE MID MISSOURI REGION CONTINUES
TO REMAIN FAIRLY STEADY STATE WITH NEW UPDRAFTS FAVORING THE EASTERN
AND SOUTHWEST FLANKS. GIVEN EXISTING COLD POOL OVER THIS REGION FROM
EARLIER CONVECTION (SFC TEMPS IN THE MID 60S)...ELEVATED PULSE
CONVECTION WILL CONTINUE WITH ONLY ISOLATED SMALL HAIL POSSIBLE.

MEANWHILE...OUTFLOW FROM THIS COMPLEX HAS LAID OUT ACROSS EXTREME
SOUTHEAST KANSAS AND SOUTHERN MISSOURI. MESONET OBSERVATIONS AND
VISIBLE SATELLITE IMAGERY SHOW THIS BOUNDARY IS VERY WELL
DEFINED...AND HAS BECOME QUASI-STATIONARY FROM PITTSBURG KANSAS TO
BRANSON...WHILE MAINTAINING A SE MOVEMENT FURTHER EAST ACROSS SOUTH
CENTRAL MISSOURI.

AIRMASS ALONG AND SOUTH OF THIS BOUNDARY CONTINUES TO UNDERGO STRONG
DAYTIME HEATING WITH TEMPS NOW IN THE MID 80S...ALONG WITH IMPROVED
MOISTURE QUALITY WITH DEWPOINTS IN THE MID-UPPER 60S. 12Z
SPRINGFIELD SOUNDING SHOWS THAT MID LEVEL INVERSION FROM YESTERDAY
HAS BEEN EFFECTIVELY REMOVED...WITH MODIFIED PARCELS YIELDING AROUND
2000-2500 J/KG OF UNINHIBITED MLCAPE. STRONG BOUNDARY LAYER
CONVERGENCE ALONG THIS BOUNDARY...COUPLED WITH THE REMNANTS OF A
CONVECTIVE VORTEX MOVING ACROSS EASTERN OKLAHOMA WOULD SUPPORT
THUNDERSTORM DEVELOPMENT OVER SW/SRN MO INTO SE KS THIS AFTERNOON.

UPPER LEVEL WINDS SHOULD BACK WITH REMNANT MCV MOVING INTO THE MO/AR
BORDER REGION...HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS
RESULTING IN ONLY MINIMAL SHEAR. THUS STORMS SHOULD BE INTENSE...BUT
SHORT LIVED...WITH MARGINALLY SEVERE DOWNBURST WINDS AND HAIL
POSSIBLE.

.LONG TERM...

NW COAST UPPER LOW TO STEADILY DIG INTO THE SW US MAINTAINING THE
STEADY LOW LEVEL FETCH FROM THE GULF INTO THE OZARKS THROUGH THIS
WEEK END. WHILE CAP APPEARS TO BE ONLY MARGINAL...IT SHOULD STILL
LIMIT TSRA DEVELOPMENT TO ISOLATED DIURNAL STORMS UNTIL UPPER LOW
BREAKS DOWN AND JET DYNAMICS IMPROVE LATE IN THE WEEKEND.

BOOKBINDER/RUNNELS

&&

.AVIATION...
FOR THE 18Z TAFS...WILL MAINTAIN VFR CONDITIONS AT THIS TIME. A
CHANCE OF THUNDERSTORMS IS POSSIBLE THOUGH COVERAGE IS A QUESTION AS
OUTFLOW BOUNDARY FROM MORNING CONVECTION STILL IN THE AREA. THUS A
CHANCE OF CONVECTION NOTED IN SGF AND JLN TAFS FOR THIS AFTERNOON.
GENERALLY THOUGH...VFR CONDITIONS WILL PREVAIL WITH BORDERLINE MVFR
CONDITIONS WITH ANY CONVECTION THAT DEVELOPS.

&&

HATCH

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 6, 11:57 AM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO IN FIRST PARAGRAPH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT MON JUN 6 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1257 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MARGINALLY SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON INTO EARLY IN THE EVENING AS A WEAK DISTURBANCE IN THE
UPPER ATMOSPHERE MOVES OUT OF EASTERN OKLAHOMA TO ALONG THE
MISSOURI ARKANSAS BORDER. THE APPROACH OF THIS WEAK DISTURBANCE
IS EXPECTED TO INTERACT WITH AN OUTFLOW BOUNDARY FROM LAST NIGHTS
STORMS...LEADING TO WIDELY SCATTERED STRONG TO MARGINALLY SEVERE
STORMS CAPABLE OF PRODUCING UP TO ONE INCH HAIL AND UP TO 60 MPH
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED FROM FRIDAY INTO
SUNDAY...HOWEVER SEVERE WEATHER IS EXPECTED AT THE PRESENT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

RUNNELS

In the hours before

Local storm report, Jun 6, 6:48 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0748 AM CDT MON JUN 06 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLOOD            PITTSBURG               37.42N 94.70W
06/06/2005                   CRAWFORD           KS   TRAINED SPOTTER

            MINOR STREET FLOODING AND LOW LYING AREAS UNDER WATER.

FEH
Local storm report, Jun 6, 6:59 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0759 AM CDT MON JUN 06 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0758 AM     HAIL             BOLIVAR                 37.62N 93.42W
06/06/2005  0.88 INCH        POLK               MO   LAW ENFORCEMENT

FEH
Special weather statement, Jun 6, 6:59 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 AM CDT MON JUN 6 2005

MOZ079-061400-
POLK-
759 AM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 900 AM CDT...

AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN POLK COUNTY FROM
BOLIVAR TO JUST NORTH OF THE GREENE COUNTY LINE. THESE STORMS WERE
MOVING EAST AT 35 MPH.

THE TOWNS OF BOLIVAR...MORRISVILLE...PLEASANT HOPE AND HALF WAY ARE
INCLUDED IN THIS ADVISORY.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED...ALONG WITH CONTINUOUS
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. RAINFALL AMOUNTS
COULD EXCEED ONE INCH.

BOOKBINDER
Local storm report, Jun 6, 7:19 AM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0819 AM CDT MON JUN 06 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             BUFFALO                 37.65N 93.10W
06/06/2005  0.75 INCH        DALLAS             MO   PUBLIC

FEH
Local storm report, Jun 6, 7:42 AM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0842 AM CDT MON JUN 06 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0842 AM     HAIL             LEBANON                 37.68N 92.67W
06/06/2005  0.75 INCH        LACLEDE            MO   EMERGENCY MNGR

FEH
Local storm report, Jun 6, 7:52 AM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0852 AM CDT MON JUN 06 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             MORRISVILLE             37.48N 93.43W
06/06/2005  0.75 INCH        POLK               MO   BROADCAST MEDIA

FEH

The radar

The Springfield radar (KSGF), 81 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Taney

When
June 6, 12:45 PM CST
Where
Taney County, Cedarcreek
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.583, -93.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455589.